Hi everyone its me again I did what the rheumatology nurse at the clinic said and took 10 mg for 5 days to get me over the flare/water infection the crunch came when I went back to 5 mg which has been my dose for approx a year. I am nohow I can,t operate on this level. I am not in pain its just !!!! tiredness, lethargy dizziness etc. I am reluctant to increase the dose much but I don't know how else I can approach normality without the question is how much. I have an appointment to see my rheumy on June 18th, there is little point talking to my GP even if I could get to see him as he doesn't know much about PMR his only answer is steroid injections which I don't want Wendy

2 Replies

  • Dropping from 10 to 5 in one go after even a few days on 10mg is too much. Do it 1mg at a time and if you feel OK after a few days you can do the next 1mg. That way you will find the dose that does work for you at present.

    What concerns me is what you describe at 5mg - they are classical signs of your adrenal glands being unable to cope and yet you say you've been on 5mg for a year without problems so it shouldn't be that. It is possible though that you are VERY sensitive to steroid withdrawal - and going back to 9mg and then continuing to reduce in 1mg steps - or even 1/2mg steps every couple of days might work.

  • thanks Eileen I had a synacthen test last September and was told my adrenals were fine. I will try what you have said. I have taken 9mg this morning and I do feel a bit better

You may also like...